I’ve had chest pain since late Thursday into Friday morning. On Thursday when I saw my oncologist, he had mentioned that my right lung was not holding as much air as my left lung. Since I had no symptoms at the time and would get a chest xray before the cruise, there was no concern at the time.
When I woke up with crazy pain in my lung the next morning, I suspected the fluid was back. Lung issues tend to be a side effect of Afinitor too so which one it was was up for debate. Add in the insane heartburn that I had over the weekend, plus the ridiculous fatigue, and it’s no wonder I wasn’t feeling great.
I learned today that I didn’t need an appointment to get an xray. Knowing that I have two appointments tomorrow, including one that will check my platelets, I decided that it would be best to have the xray today. I feared that if I waited until tomorrow and my platelets came back needing a transfusion, then I may be cutting it a little too close to vacation.
So I headed over to the xray this afternoon and received a call within an hour that the fluid was back. This time it is covering up more of my lungs, so I am only using about 50% of my right lung. That explains the pain, the shortness of breath, the coughing while laying down and, well, the crazy pain.
Now, the first question is “what about Afinitor?!” So I suspect that the fluid started to form before I started to take it and the drug just couldn’t keep up enough. My tumor markers are down and I can’t help but wonder if they’ll be down even more once the fluid is gone. Also, the pain was crazy bad over the weekend and, dare I say, slightly, ever so slightly, better yesterday and today. I say that because it’s possible (in my head anyway) that the Afinitor is trying to battle this fluid. Then again, it could still hurt like heck and I’m just getting used to it. Who knows! 😉
So my oncologist’s office is contacting the pulmonary doctor to ensure that I have the fluid drained before vacation.
In the meantime, tomorrow we will check my blood counts and hopefully I won’t need a blood transfusion. Though I may still need something to help with this fatigue. I know vacation is all about relaxing but I don’t want to sleep the whole time!
Having the fluid come back so quickly is a bit disheartening and a bit frustrating. But that doesn’t mean that Afinitor isn’t trying. I believe that it is doing what it can to work again this cancer and once this fluid is gone, it’ll take over and put it at bay.
On a positive note, once the fluid is drained I should be down another 2 or 3 pounds! What better way to start vacation when you know you’re going to eat all week?! 😁